Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 20, NWS Miami, FL

October 20, 2011

NWS Miami, FL issued this small craft advisory at Oct 20, 2011, 3:53 AM EDT. It took effect at Oct 20, 2011, 5:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 3:53 AM EDT (07:53 UTC)
In effect from
Oct 20, 2011, 5:00 AM EDT
Expired
Oct 20, 2011, 10:02 PM EDT
In force
17 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WHUS72 KMFL 200753
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OUTER GULF WATERS...

GMZ676-201600-
/O.CAN.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
/O.NEW.KMFL.SC.Y.0020.111020T0900Z-111021T0600Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
353 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS AROUND 15 KNOTS...COMBINED WITH
  A NORTHWEST SWELL OF 3 TO 4 FEET...WILL KEEP SEAS IN THE OUTER
  GULF WATERS OFF OF COLLIER COUNTY ABOVE 7 FEET THROUGH LATE
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ610-630-650-651-670-671-200900-
/O.CAN.KMFL.SC.Y.0019.000000T0000Z-111020T1200Z/
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
353 AM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN TO 15 KNOTS OR LESS AND SEAS IN THE ATLANTIC
HAVE FALLEN TO 5 FEET AND THE SMALL CRAFT ADVISORY FOR ALL ZONES 
HAVE BEEN CANCELED. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
068 
WHUS72 KMFL 201917
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OUTER GULF
WATERS...

GMZ676-210300-
/O.EXT.KMFL.SC.Y.0020.000000T0000Z-111021T0300Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
317 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WAVES: SEAS OF 6 TO 8 FEET WILL DECREASED TO LESS THAN 7 FEET BY
  MIDNIGHT TONIGHT IN THE OFFSHORE GULF WATERS OF SOUTH FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
593 
WHUS72 KMFL 210202
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1002 PM EDT THU OCT 20 2011

GMZ676-210315-
/O.CAN.KMFL.SC.Y.0020.000000T0000Z-111021T0300Z/
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 
20 TO 60 NM-
1002 PM EDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE WAVES HAVE SUBSIDED BELOW 7 FEET THIS EVENING IN THE OFFSHORE
GULF WATERS OF SOUTH FLORIDA. THEREFORE...THE SMALL CRAFT ADVISORY
HAS BEEN CANCELLED FOR THE OFFSHORE GULF WATERS OF COLLIER COUNTY.

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:27 AM EDT, 26 minutes earlier.

Area forecast discussion, Oct 20, 3:27 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
327 AM EDT THU OCT 20 2011

.DISCUSSION...AFTER 6 DAYS OF OVERCAST SKIES AND RAIN...S FLA WILL
GRADUALLY BREAK OUT INTO THE SUNSHINE AND ATTEMPT TO LIVE UP TO THE
STATES NICKNAME. THE COLD FRONT MOVED OFF OF THE S TIP OF FLA LAST
EVE AND LOWER RH AND COOLER TEMPS HAVE BEEN FELT IMMEDIATELY. MODELS
STILL SEEM TO INDICATE THAT THE FRONT STALLS ACROSS THE CENTRAL
BAHAMAS...OVER CENTRAL CUBA AND INTO THE W CARIB.

HIGH PRES WILL MOVE E ACROSS THE GULF COAST STATES THE NEXT COUPLE
OF DAYS GIVING S FLA A GENERAL NW-N WIND FLOW WITH MAX TEMPS IN THE
70S WITH LOWS AT NIGHT RANGING FROM NEAR 50 W OF LAKE OKEE TO NEAR
60 EXTREME SE COAST TONIGHT...TO 55 W OF THE LAKE FRI NIGHT TO
AROUND 65 SE.

.EXTENDED PERIOD...SATURDAY THROUGH WEDNESDAY...THE STALLED FRONT
AND IT'S MOISTURE BOUNDARY...GETS SHOVED NE BACK TOWARD S FLA AS THE
ATLC RIDGE BUILDS TO THE W. MINIMAL SHOWERS...MAINLY OVER THE THE SE
AND ALONG THE ATLC COAST WILL BE POSSIBLE SAT NIGHT THROUGH SUNDAY
NIGHT. BUT THE UPPER TROUGH THAT HAS BEEN LURKING OVER THE SE U.S.
HAS ANOTHER SHORT WAVE DIVE SE AND DEEPEN THE TROUGH AND THE
MOISTURE/FRONT AGAIN IS SHOVED EASTWARD WITH MOSTLY CLEAR WEATHER
EXPECTED THROUGH THE REMAINDER OF THE PERIOD AS HIGH PRES REBUILDS
FROM THE W OVER THE FLA PENINSULA.

&&
.MARINE...
WINDS HAVE DECREASED TO BELOW ADVISORY AND EVEN CAUTION CRITERIA BUT
IN THE OUTER GULF WATERS...DUE TO A NW SWELL OF 3 TO 4 FT...A SMALL
CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL LATE TONIGHT.

&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS. RH VALUES MAY FALL INTO
THE  MID 30S IN THE INTERIOR ESPECIALLY ON SATURDAY BUT REMAIN ABOVE
CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  55  76  60 / 0 0  5  5
FORT LAUDERDALE  78  60  78  64 / 0 0  5  5
MIAMI            78  61  78  64 / 0 0 10 10
NAPLES           75  56  76  55 / 0 0  5  0

&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

GM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR COASTAL
     WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.
&&

DISCUSSION/MARINE/FIRE...15/JR
AVIATION/RADAR...84/AK
Hazardous weather outlook, Oct 20, 3:40 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
340 AM EDT THU OCT 20 2011

FLZ063-066>075-168-172>174-202245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
340 AM EDT THU OCT 20 2011

...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY...
...SMALL CRAFT ADVISORY FOR HIGH SEAS FOR OFFSHORE GULF WATERS THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: NORTHWEST WINDS OF 10 TO 15 KNOTS WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS ALONG THE COLLIER COUNTY BEACHES
TODAY.

WAVES: SEAS OF 7 TO 9 FEET ARE POSSIBLE OVER THE OFFSHORE GULF
WATERS TODAY. SEAS ARE THEN EXPECTED TO SUBSIDE TO 4 TO 6 FEET
OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

AK

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.